Arkansas, 2015

Winter Storm in Arkansas, February 27 to 28, 2015

February 27 to 28, 2015 · NWS TSA · 2 events in 2 counties and zones

A series of upper level disturbances moved through the Southern Plains on the 27th and 28th, ahead of a strong low pressure system located over the southwestern United States. Arctic air was already in place ahead of these disturbances, resulting in widespread snow across the region.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A series of upper level disturbances moved through the Southern Plains on the 27th and 28th, ahead of a strong low pressure system located over the southwestern United States. Arctic air was already in place ahead of these disturbances, resulting in widespread snow across the region. A swath of snow in the four to five inch category occurred across far northwestern Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 27, 12:58 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 27, 12:58 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CST FRI FEB 27 2015

...UPDATE...

.DISCUSSION...

LIGHT TO MODERATE SNOWFALL HAS SPREAD INTO EASTERN OKLAHOMA...AND
THUS HAVE EXTENDED THE WINTER WEATHER ADVISORY NORTHWARD TO THE
KANSAS BORDER. THOUGH DRY AIR IS IN PLACE...LIGHT SNOW HAS QUICKLY
SATURATED THE BOUNDARY LAYER TO REACH THE SURFACE. THE LIGHT SNOW
WILL PERSIST THROUGH THE AFTERNOON...AND INTO THE EVENING. 1 TO 2
INCHES OF SNOWFALL CAN BE EXPECTED WITHIN THE COUNTIES NOW UNDER
THE ADVISORY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   20  32  30  41 /  20  90  60  50
FSM   22  34  32  44 /  20  60  30  60
MLC   21  33  32  48 /  30  60  40  50
BVO   18  31  29  42 /  20  90  80  60
FYV   17  32  29  47 /  20  70  50  60
BYV   17  29  30  43 /  20  60  50  60
MKO   21  31  30  43 /  20  80  40  50
MIO   18  32  29  40 /  20  80  80  60
F10   21  32  30  44 /  20  80  40  50
HHW   25  36  35  48 /  40  50  30  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL MIDNIGHT SATURDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ059-OKZ064-OKZ065-OKZ066-OKZ071-OKZ073-
     OKZ075.

AR...NONE.
&&

SHORT TERM...16
LONG TERM....12
Hazardous weather outlook, Feb 27, 1:09 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
109 PM CST FRI FEB 27 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
109 PM CST FRI FEB 27 2015

...LIGHT SNOW LIKELY INTO THIS EVENING ACROSS EASTERN OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.
	ADDITIONAL ACCUMULATIONS IN LATER PERIODS.

DISCUSSION...
LIGHT TO MODERATE SNOWFALL WILL CONTINUE TO SPREAD NORTHEAST
ACROSS MUCH OF THE FORECAST AREA. A WINTER WEATHER ADVISORY HAS
BEEN EXTENDED NORTHWARD...TO THE KANSAS BORDER. 1 TO 2 INCHES OF
SNOW CAN BE EXPECTED IN THESE COUNTIES...WITH BETWEEN A TRACE TO
AN INCH OF SNOW ACROSS FAR EASTERN OKLAHOMA INTO WESTERN ARKANSAS.
THE PRECIPITATION WILL DISSIPATE LATER THIS EVENING...AS THE
SYSTEM SHIFTS OFF TO THE NORTHEAST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...WINTER WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...AND WINTER WEATHER POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ANOTHER ROUND OF WINTRY WEATHER IS EXPECTED FOR SATURDAY INTO
SATURDAY NIGHT...MAINLY ACROSS NORTHEAST OKLAHOMA. AT THIS
TIME...AROUND 1 TO 2 INCHES OF SNOW APPEAR POSSIBLE GENERALLY
NORTH OF INTERSTATE 44. TO THE SOUTH OF INTERSTATE 44...A LIGHT
WINTRY MIX IS FORECAST...WITH LIGHTER ACCUMULATIONS OF
SNOW...SLEET AND ICE EXPECTED. BY SATURDAY NIGHT...PRECIPITATION
SOUTH OF INTERSTATE 40 SHOULD MAINLY BE RAIN...WITH AREAS FARTHER
NORTH TRANSITIONING TO LIGHT SLEET...FREEZING RAIN OR FREEZING
DRIZZLE. TEMPERATURES ARE EXPECTED TO WARM ABOVE FREEZING BY
SUNDAY MORNING...ENDING THE WINTER WEATHER THREAT.

SOME LIGHT RAIN OR LIGHT FREEZING RAIN IS POSSIBLE LATE SUNDAY
NIGHT INTO MONDAY MORNING FOR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. ICING AMOUNTS LOOK VERY LIGHT AT THIS TIME.

A QUICK WARM UP IS EXPECTED MONDAY AND ESPECIALLY BY TUESDAY...WITH
LOW-LEVEL MOISTURE RAPIDLY IMPROVING. SHOWER AND THUNDERSTORM
CHANCES WILL INCREASE MONDAY NIGHT INTO TUESDAY...WITH SOME
LOCALIZED SEVERE WEATHER NOT OUT OF THE QUESTION. COLDER WEATHER
RETURN BY WEDNESDAY...WITH LOW CHANCES OF LIGHT SNOW FOR PARTS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

16

In the hours before

Local storm report, Feb 27, 1:57 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
157 PM CST FRI FEB 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     SNOW             MCALESTER               34.93N 95.77W
02/27/2015  E0.5 INCH        PITTSBURG          OK   FIRE DEPT/RESCUE

            STILL SNOWING AT TIME OF OBSERVATION

&&

DMJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Benton

When
February 27, 2:00 PM CST to February 28, 5:00 PM CST
Where
Benton forecast zone
Reported by
Official NWS Observations
Coordinates
36.339, -94.256 (the zone’s center; the record gives no point)

Winter Storm, Washington

When
February 27, 3:00 PM CST to February 28, 5:00 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
35.979, -94.216 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559721, 559722.